Top
10
Doctor insights on: Neurontin Making Pain Worse

Share
1

1
Could Neurontin (gabapentin) be making my back pain worse?

Could Neurontin (gabapentin) be making my back pain worse?

Maybe: It's pretty infrequent, but Neurontin (gabapentin) has been known to cause joint pain or swelling, muscle pains and/or leg cramps. Again, this is not very common but has been known to happen. ...Read more

See 1 more doctor answer

Gabapentin (Definition)

Also called neurontin, (gabapentin) is an anticonvulsant medication used to treat seizure, also for post-herpetic neuralgia & other neuropathic pains, as well as restless leg syndrome. It works by lowering excitation ...Read more


2

2
I have pink eye. Sinus infection , fluid in ears. On antibiotics and eye drops its not going away and i think the Neurontin (gabapentin) is making pink eye worse?

I have pink eye. Sinus infection , fluid in ears. On antibiotics and eye drops its not going away and i think the Neurontin (gabapentin) is making pink eye worse?

Give it time: Most "pinkeye" or conjunctivitis is actually viral, so antibiotic eye drops are usually not effective. Viral conjunctivitis tends to run it's course in 7-10 days. It can be very contagious, spreading from one eye to the other or to other people. Hand washing is essential. To be certain it is not a more serious bacterial or fungal infection, you should see an ophthalmologist. ...Read more

5

5
I have chronic subjective dizziness Very anxious. . Tried 6 different ssri and all make dizziness worse. Dr now wants neurontin (gabapentin). Thoughts?

I have chronic subjective dizziness Very anxious. . Tried 6 different ssri and all make dizziness worse. Dr now wants neurontin (gabapentin). Thoughts?

Therapy?: Have you yet tried any form of psychotherapy? Typically, the optimal combination of things to treat emotional issues such as anxiety or depression is medication (which, on your best day, is supposed to take the edge off symptoms) but the real gruntwork takes place in psychotherapist's consulting room. ...Read more

7

7
I am trying to see what can be done for carpal tunnel. I have been taking BC powder, and neurontin (gabapentin). My hydro's have expired. The pain is getting worse?

Carpal tunnel: Nuerontin supresses nerve pain but does nothing for the increased mechanical pressure on the nerve or the inflammation that may be occurring in the carpal tunnel . Not sure what BC powder is or hydro's. Splinting not too tight is the first line rx for carpal tunnel. NSAIDS or even tylenol (acetaminophen) can help reduce inflammation. Severe nerve pain means a more significant issue, see doctor for more. ...Read more

8

8
On perc for l excruciating neck, arm and l head neuralgia. Pain worsening. Neurontin (gabapentin) no help. Can't move w/out help. ? Isn't pain responding ?

On perc for l excruciating neck, arm and l head neuralgia. Pain worsening. Neurontin (gabapentin) no help. Can't move w/out help. ? Isn't pain responding ?

Don't give up hope: There are a variety of other things to be considered based upon the postulated cause of your pain. Physical therapy? Might benefit from muscle relaxant, non steroidal, antiepileptic ( for potential nerve pain) or maybe even an injection or trial of nerve stimulation, etc. Hard to tell from across the country. If your primary doc can't help you maybe a do / chiropractor or pain clini.C. ...Read more

9

9
Took my c spine MRI 6 months ago.Neck pain only got worse after nsaids.Pt.Neurontin.Epidural block. Need i take another mri? How do I cope with pain?

Took my c spine MRI 6 months ago.Neck pain only got worse after nsaids.Pt.Neurontin.Epidural block. Need i take another mri? How do I cope with pain?

Second opinion: Is a good idea. An MRI can be submitted to http://conciergeradiologist.Com in the next few weeks for reevaluation. One picture is not enough - the whole study will need to be sent, but fortunately that's easy. This may be a more cost-effective way to getting to an answer than undergoing another mri. ...Read more

See 2 more doctor answers
10

10
I just started Neurontin (gabapentin). I know that it isn't a common side effect of Neurontin (gabapentin), but it's making me have some intense hostility. Will it go away?

Won't subside: I've had to stop gabapentin in a few isolated cases for development of spontaneous irritability, unusual excitability, and even symptoms of anger and hostility in patients who are not normally so inclined. You should report this change to your doctor and ask to be changed to another agent. ...Read more

See 1 more doctor answer
Dr. Eric Levin
642 doctors shared insights

Neurontin (Definition)

Neurontin is a seizure agent which is a kind of ...Read more